Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 36, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 9, 2015, 3:15 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2015, 3:15 PM EDT (19:15 UTC)
- Expired
- Jun 9, 2015, 4:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 115 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:24 PM EDT | HAIL 0.25 | 5 Ne Sangaree, SC | TRAINED SPOTTER REPORTED PEA-SIZED HAIL NEAR 17-A IN THE CYPRESS GARDENS AREA. |
| Jun 9, 3:30 PM EDT | TSTM WND DMG | 6 Wsw Reevesville, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE ROADWAY ON WIRE ROAD NEAR THE DORCHESTER...ORANGEBURG COUNTY LINE. |
| Jun 9, 3:49 PM EDT | TSTM WND DMG | 3 Wnw Canadys, SC | LAW ENFORCEMENT REPORTS TREE DOWN BLOCKING I-95 NEAR MILE MARKER 67.5. |
| Jun 9, 3:53 PM EDT | TSTM WND DMG | 2 Ene Padgetts, SC | SC STATE HIGHWAY PATROL REPORTED A TREE DOWN ALONG LODGE HIGHWAY AT THE SUNFLOWER DRIVE INTERSECTION. TIME WAS ESTIMATED FROM RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493
WUUS52 KCHS 091915
SVRCHS
SCC015-029-035-092015-
/O.NEW.KCHS.SV.W.0036.150609T1915Z-150609T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 415 PM EDT
* AT 314 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OLD SANTEE CANAL STATE PARK TO NEAR CANADYS...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SUMMERVILLE...GOOSE CREEK...MONCKS CORNER...SAINT GEORGE...INDIAN
FIELD...GIVHANS FERRY STATE PARK AND LADSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3319 7949 3314 7953 3316 7956 3313 7964
3298 7977 3301 8012 3299 8013 3302 8015
3301 8018 3299 8016 3301 8087 3313 8089
3320 8075 3328 8016 3329 7963 3325 7953
3324 7946 3321 7945
TIME...MOT...LOC 1914Z 268DEG 23KT 3313 7998 3310 8067
HAIL...1.00IN
WIND...60MPH
$$
JAQ2 follow-up statements
279
WWUS52 KCHS 091932
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT TUE JUN 9 2015
SCC015-029-035-092015-
/O.CON.KCHS.SV.W.0036.000000T0000Z-150609T2015Z/
COLLETON SC-DORCHESTER SC-BERKELEY SC-
332 PM EDT TUE JUN 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR COLLETON...DORCHESTER AND BERKELEY COUNTIES...
AT 330 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF LAMBERT TO 7 MILES NORTHEAST OF GOOSE
CREEK TO SMOAKS...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUMMERVILLE...GOOSE CREEK...MONCKS CORNER...SAINT GEORGE...GIVHANS
FERRY STATE PARK AND LADSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3319 7949 3314 7953 3316 7956 3313 7964
3298 7977 3301 8012 3299 8013 3302 8015
3301 8018 3299 8016 3301 8087 3313 8089
3320 8075 3321 8015 3329 7989 3329 7963
3325 7953 3324 7946 3321 7945
TIME...MOT...LOC 1930Z 267DEG 11KT 3323 7957 3306 7994 3308 8080
HAIL...1.00IN
WIND...60MPH
$$
JAQ852
WWUS52 KCHS 091951
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT TUE JUN 9 2015
SCC015-029-035-092015-
/O.CON.KCHS.SV.W.0036.000000T0000Z-150609T2015Z/
COLLETON SC-DORCHESTER SC-BERKELEY SC-
351 PM EDT TUE JUN 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR COLLETON...DORCHESTER AND BERKELEY COUNTIES...
AT 351 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAMPTON PLANTATION STATE PARK TO NEAR HUGER TO
PADGETTS...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUMMERVILLE...GOOSE CREEK...GIVHANS FERRY STATE PARK AND LADSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3319 7949 3314 7953 3316 7956 3313 7964
3298 7977 3301 8012 3299 8013 3302 8015
3301 8018 3299 8016 3301 8087 3313 8089
3316 8068 3315 8012 3319 7991 3329 7963
3325 7953 3324 7946 3321 7945
TIME...MOT...LOC 1951Z 271DEG 22KT 3322 7943 3305 7980 3306 8086
HAIL...1.00IN
WIND...60MPH
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:41 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 9, 1:41 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 141 PM EDT TUE JUN 9 2015 .SYNOPSIS... HIGH PRESSURE WILL RETREAT INTO THE ATLANTIC AS A WEAKENING COLD FRONT MOVES INTO THE CAROLINAS AND DISSIPATES ON WEDNESDAY. A PIEDMONT TROUGH WILL THEN PREVAIL INTO EARLY NEXT WEEK WHILE HIGH PRESSURE BECOMES THE PRIMARY WEATHER FEATURE THURSDAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... THIS AFTERNOON...ATLANTIC HIGH PRESSURE WILL CONTINUE TO SLIDE OFFSHORE AS A H5 SHORTWAVE SHIFTS OVER THE SOUTHEASTERN UNITED STATES. LATEST WATER VAPOR IMAGERY INDICATES A SLIGHTLY SLOWER PROGRESSION OF THE SHORTWAVE THAN MODELS HAVE SUGGESTED...THUS ENHANCED SHOWER AND THUNDERSTORM ACTIVITY COULD BE DELAYED FOR A SHORT PERIOD. THE SHORTWAVE WILL BE THE PRIMARY FORCING MECHANISM THAT KICKS OFF SHOWERS AND THUNDERSTORMS OVER A WARM AND MOIST AIRMASS EARLY THIS AFTERNOON...AS CURRENTLY SEEN OVER CENTRAL GEORGIA VIA RADAR IMAGERY. LATEST MESOANALYSIS INDICATES AN ERODING CAP WITH CONVECTION INITIATING OVER INLAND AREAS MAINLY BETWEEN 1 TO 2 PM THIS AFTERNOON. COVERAGE SHOULD THEN BECOME MORE WIDESPREAD AS A SEABREEZE MAKES WAY INLAND. THERE WILL BE A RISK OF SOME STRONGER THUNDERSTORMS DURING PEAK HEATING THIS AFTERNOON...WITH BEST CHANCES OCCURRING WHERE WIND FIELDS ARE SLIGHTLY STRONGER OVER THE TRI-COUNTY AREA. IT IS HERE WHERE THE SPC CURRENTLY HAS A MARGINAL RISK OF SEVERE WEATHER. MODEST DCAPES WITHIN A HIGHLY MOIST ATMOSPHERE CHARACTERIZED BY PWATS NEAR 1.8 INCHES AS WELL AS THE LACK OF SIGNIFICANT SHEAR AND POOR MID LVL LAPSE RATES INDICATE PULSE TYPE THUNDERSTORMS CAPABLE OF PRODUCING WET MICROBURSTS. ALTHOUGH THE MAIN THREAT OF SEVERE WEATHER SHOULD OCCUR OVER NORTHERN AREAS THIS AFTERNOON...WE COULD SEE A FEW STRONGER THUNDERSTORMS IN SOUTHEAST GEORGIA AS WELL WHERE SBCAPES ARE NOW UP TO 4000 J/KG AHEAD OF THE APPROACHING H5 SHORTWAVE. OVERALL HIGH TEMPS REMAIN ON TRACK THIS AFTERNOON DESPITE SOME CLOUD COVER. EXPECT TEMPS TO PEAK IN THE UPPER 80S TO NEAR 90...WARMEST OVER SOUTHEAST GEORGIA WHERE CONVECTION IS SLIGHTLY DELAYED. TONIGHT...CONVECTION IS EXPECTED TO EVOLVE INTO THE EVENING SUCH THAT THE BEST COVERAGE WILL BE ALONG AND SOUTH OF I-16 INCLUDING THE GEORGIA COASTAL WATERS. BY LATE IN THE OVERNIGHT...THE BEST FORCING WILL BE CENTERED ACROSS THE CHARLESTON COUNTY WATERS WITH SOME COVERAGE POSSIBLE BACK ACROSS THE COASTLINE. CONFIDENCE IN OVERNIGHT SHOWERS/THUNDERSTORMS IS ON THE LOW SIDE AS ITS DIFFICULT TO KNOW HOW WORKED OVER THE ATMOSPHERE WILL BE AND WHAT MESOSCALE BOUNDARIES MAY BE LURKING AROUND. IT WILL BE ANOTHER MILD NIGHT...WITH LOWS IN THE LOW 70S INLAND RANGING TO THE MID 70S AT THE COAST. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... WEDNESDAY...A WEAK MID AND UPPER TROUGH WILL LINGER FOR ONE MORE DAY...WHILE A WEAKENED EAST-WEST ALIGNED COLD FRONT ACROSS THE CAROLINAS BECOMES DIFFUSE AND DISSIPATES. THE REMNANTS OF THE FRONT...THE RESULTANT SEA BREEZE AND SOME STRUNG OUT VORTICITY ALOFT WILL PROVIDE THE NECESSARY FOCUS FOR CONVECTION. SHOWERS/T-STORMS WILL BEGIN DURING MIDDAY ALONG AND INLAND FROM THE SEA BREEZE AS WE REACH OUR CONVECTIVE TEMP...THEN COVERAGE INCREASES AND PEAKS IN THE AFTERNOON AROUND 50 PERCENT. THE THERMODYNAMIC ENVIRONMENT IS DECENT AND WHERE BOUNDARY INTERACTIONS/MERGERS OCCUR THERE COULD CERTAINLY BE ISOLATED STRONG TO MARGINALLY SEVERE STORMS. BUT GIVEN PWATS BETWEEN 1 AND 2 STANDARD DEVIATIONS ABOVE NORMAL AND SLOW STORM MOTION...LOCALLY HEAVY RAINFALL WILL ALSO BE CAUSE FOR CONCERN. DESPITE SKIES BECOMING MOSTLY CLOUDY...WARM ADVECTION WILL BOOST TEMPS INLAND TO THE UPPER 80S OR NEAR 90. MUCH OF THE CONVECTION IS DIURNALLY DRIVEN AND BEGINS TO DWINDLE PRIOR TO MIDNIGHT...WITH THE BULK OF THE ACTIVITY FOUND IN THE OCEAN OVERNIGHT. THURSDAY...A SUB-TROPICAL ATLANTIC RIDGE THROUGHOUT MUCH OF THE VERTICAL WILL START TO BUILD ACROSS THE LOCAL DISTRICT...WITH THE FORMATION OF A PIEDMONT TROUGH AT THE SURFACE. THAT FEATURE AND THE SEA BREEZE WILL BE THE MAIN TRIGGERS FOR CONVECTION...AND WITH THE AVAILABILITY OF DEEP MOISTURE WITH PWATS AGAIN 1 TO 2 STANDARD DEVIATIONS ABOVE NORMAL...WILL ALLOW FOR SCATTERED SHOWERS/T-STORMS AGAIN. THE LACK OF FORCING ALOFT WILL LIMIT THE COVERAGE OF STRONG TO SEVERE STORMS. EXPECTING MOST COMMUNITIES TO HIT 90 BEFORE RAINS DEVELOP. FRIDAY...STRENGTHENING SUB-TROPICAL HIGH PRESSURE WILL EXPAND FURTHER ACROSS THE AREA WITH MID LEVEL HEIGHTS TO REACH 5900 METERS. THE MAIN RIDGE AXIS AT THE SURFACE WILL BE SITUATED NEAR OR JUST SOUTH OF THE CWFA...WITH A PROMINENT PIEDMONT TROUGH TO REMAIN IN PLACE. WHILE THERE IS STILL CONSIDERABLE MOISTURE...LARGE SCALE SINKING MOTION IS ALSO IN PLACE. THIS WILL LIMIT OUR CHANCES OF SHOWERS/T-STORMS TO 20-30 PERCENT AT MOST. 850 MB TEMPS WILL CLIMB TO NEAR 18C...WHICH SUPPORTS MAX TEMPS AT THE SURFACE 90-94F INLAND FROM THE INTRA-COASTAL. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... IMPRESSIVE RIDGING WILL PREVAIL BOTH SURFACE AND ALOFT TO PROVIDE THE REGION WITH OUR FIRST EXTENDED HOT SPELL OF THE SEASON. 850 MB TEMPS WILL REACH 18-20C WHICH EQUATES TO LOWER AND MIDDLE 90S FOR DAYTIME HIGHS. BUT LOW LEVEL THICKNESS FORECAST IS EVEN A FEW DEGREES HIGHER AND THIS WILL BE A FACTOR IN WHETHER OR NOT WE REACH OUR JUNE HEAT ADVISORY CRITERIA OF 105F. CURRENT TEMP/DEW POINT FORECASTS INDICATE THAT HEAT INDICES WILL REACH 100-104 EACH AFTERNOON...OR JUST SHY OF THE ADVISORY THRESHOLD. FOR THAT REASON WE HAVE OPTED TO KEEP MENTION OUT THE THE HAZARDOUS WEATHER OUTLOOK. THIS PATTERN WILL RESTRICT THE AMOUNT OF SHOWERS/T-STORMS THAT ARE ABLE TO INITIATE AND WE ARE SHOWING NO MORE SLIGHT CHANCE POPS INTO EARLY NEXT WEEK. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... DETERIORATING CONDITIONS ARE ANTICIPATED THIS AFTERNOON AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP OVER THE REGION. MVFR CONDITIONS WILL BE POSSIBLE BETWEEN 18-22Z AT CHS...FOLLOWED BY MVFR CONDITIONS AT THE SAV TERMINAL BETWEEN 19-22Z. TEMPO GUSTS BETWEEN 15-25 KTS HAVE ALSO BEEN MAINTAINED IN THE TAFS DURING SHOWER/THUNDERSTORM ACTIVITY THIS AFTERNOON. THERE IS ALSO A LOW CHANCE OF IFR CONDITIONS AT EITHER TERMINAL SHOULD A HEAVY THUNDERSTORM OCCUR. VFR CONDITIONS WILL LIKELY RETURN OVERNIGHT...BUT THERE WILL CONTINUE TO BE A RISK OF A SHOWER AND/OR THUNDERSTORM AT EITHER TERMINAL THROUGH AT LEAST MIDNIGHT. EXTENDED AVIATION OUTLOOK...TEMPORARY FLIGHT RESTRICTIONS ARE POSSIBLE DUE TO SHOWERS AND THUNDERSTORMS THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. && .MARINE... THIS AFTERNOON...SOUTHWEST FLOW AS HIGH AS 15-20 KTS WILL BE POSSIBLE BETWEEN A WEAKENING COLD FRONT WELL TO OUR NORTH/NORTHWEST AND HIGH PRESSURE OVER THE SOUTHWEST ATLANTIC. WIND GUSTS COULD BE SLIGHTLY HIGHER NEAR THE TIME OF A SEABREEZE CIRCULATION BEGINNING TO SHIFT INLAND EARLY THIS AFTERNOON...BUT THE FREQUENCY OF HIGHER WINDS SHOULD BE SHORT-LIVED IN NATURE AND REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA. SEAS WILL RANGE BETWEEN 2-4 FT...HIGHEST IN OFFSHORE GEORGIA WATERS. ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO IMPACT THE WATERS THIS AFTERNOON...OCCASIONALLY DISRUPTING THE SYNOPTIC FLOW. TONIGHT...ANOTHER NOTABLE NOCTURNAL SURGE IS EXPECTED TO BRING ABOUT 15-20 KT OF FLOW. SEAS WILL GENERALLY BE 2-3 FT WITHIN 20 NM WITH A FEW 4 FOOTERS POSSIBLE RIGHT AROUND 20 NM. FOR THE OUTER WATERS...3-4 FT. THUNDERSTORMS WILL IMPACT THE WATERS AT TIMES...WITH THE BEST CHANCE FOR STORMS LATE TONIGHT. WEDNESDAY...A DECENT SW FLOW WILL PREVAIL BETWEEN THE REMAINS OF A COLD FRONT TO THE NORTH AND EXPANDING ATLANTIC HIGH PRESSURE. WHEN SEA BREEZE CIRCULATIONS ARE THROWN INTO THE MIX IT WILL SUPPORT AS HIGH AS NEAR 15 KT AND GUSTY DURING THE AFTERNOON. SCATTERED SHOWERS AND T-STORMS COULD THROW OUT EVEN STRONGER WINDS WITH LIGHTNING STRIKES ALSO A CONCERN. THURSDAY THROUGH SUNDAY...THE SYNOPTIC PATTERN REVEALS TWO PRIMARY FEATURES...THE INLAND PIEDMONT TROUGH AND A 1024 MB SUB-TROPICAL RIDGE SITUATED GENERALLY EAST-WEST ALONG ROUGHLY 30 DEGREES NORTH LATITUDE. THIS WILL RESULT IN TYPICAL VARIATIONS IN WINDS DUE TO AFTERNOON/EVENING SEA BREEZE INFLUENCES AND NIGHT TIME/EARLY MORNING LAND BREEZE EFFECTS. ON AVERAGE WINDS WILL BE HELD TO 15 KT OR LESS...BUT THERE IS A POTENTIAL FOR PERIODIC HIGHER WINDS DEPENDENT UPON HOW ROBUST THE ATLANTIC RIDGE BECOMES AND HOW HIGH LAND TEMPS ARE ABLE TO REACH. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM... LONG TERM... AVIATION...DPB MARINE...DPB
Hazardous weather outlook, Jun 9, 3:32 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 332 AM EDT TUE JUN 9 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-100745- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 332 AM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA FROM LATE THIS MORNING THROUGH THE EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. THE MAIN TIME PERIOD FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM TO 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 1:56 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT TUE JUN 9 2015
SCZ045-091845-
INLAND BERKELEY SC-
156 PM EDT TUE JUN 9 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
245 PM EDT...
...MARINERS ON SOUTHEAST PORTION OF LAKE MARION SHOULD SEEK SAFE
HARBOR...
AT 155 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EASTERN LAKE MARION...OR 17 MILES NORTHWEST OF MONCKS CORNER...MOVING
EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. STEPHEN...SAINT STEPHEN...EASTERN LAKE MARION AND EADYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE
AT RISK FOR BEING STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3350 7996 3343 7987 3342 7987 3340 7985
3333 8025 3338 8024 3339 8022 3345 8022
3344 8021 3345 8021 3346 8015 3345 8014
3348 8015 3350 8012
TIME...MOT...LOC 1755Z 257DEG 22KT 3341 8019
MTELocal storm report, Jun 9, 2:32 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM FUNNEL CLOUD 3 WNW NORTHERN LAKE MOU 33.38N 80.09W
06/09/2015 BERKELEY SC 911 CALL CENTER
BERKELEY COUNTY WARNING POINT RECEIVED A REPORT OF A
FUNNEL CLOUD WHICH WAS VIEWED FROM...BUT NOT NECESSARILY
IN...THE AREA OF THE CROSS GENERATING STATION.
&&
EVENT NUMBER CHS1500386
JMCSpecial weather statement, Jun 9, 3:00 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT TUE JUN 9 2015
SCZ043-049-091930-
COASTAL COLLETON SC-INLAND COLLETON SC-
300 PM EDT TUE JUN 9 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY UNTIL
330 PM EDT...
AT 300 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GREEN POND...OR 12 MILES SOUTH OF WALTERBORO...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSONBORO...GREEN POND AND ASHEPOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3293 8042 3287 8040 3286 8040 3284 8039
3281 8040 3279 8043 3274 8045 3272 8043
3271 8043 3271 8042 3269 8041 3267 8061
3275 8066
TIME...MOT...LOC 1900Z 248DEG 13KT 3274 8059
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:56 PM EDT | Special Weather Statement | CHS | Berkeley | 49 min |
| Jun 9, 2:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 63 min |
| Jun 9, 3:00 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Jun 9, 3:43 PM EDT | Areal Flood Advisory | CHS | Berkeley | 62 min |
| Jun 9, 4:02 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 43 min |
| Jun 9, 4:03 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 42 min |
| Jun 9, 4:09 PM EDT | Special Weather Statement | CHS | Hampton | 36 min |
| Jun 9, 4:25 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 3 hr |
| Jun 9, 4:32 PM EDT | Special Marine Warning | CHS | 118 min | |
| Jun 9, 4:34 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Jun 9, 4:49 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 41 min |
| Jun 9, 4:53 PM EDT | Special Weather Statement | CHS | Charleston | 37 min |
| Jun 9, 4:54 PM EDT | Areal Flood Advisory | CHS | Colleton, Dorchester | 51 min |
| Jun 9, 5:00 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 43 min |
| Jun 9, 5:26 PM EDT | Areal Flood Advisory | CHS | Charleston | 79 min |
| Jun 9, 5:44 PM EDT | Flash Flood Warning | CHS | Charleston | 2 hr |
| Jun 9, 5:51 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 54 min |
| Jun 9, 6:04 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 86 min |
| Jun 9, 6:31 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton | 59 min |
| Jun 9, 6:43 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 32 min |
| Jun 9, 6:49 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 56 min |
| Jun 9, 7:29 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 61 min |
| Jun 9, 7:57 PM EDT | Special Marine Warning | CHS | 63 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.